Thunderstorm Wind, Ada
- When
- August 11, 8:50 PM MST
- Where
- Ada County, Boise Terminal Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.567, -116.233
Boise ASOS
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 11, 7:45 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 845 PM MDT FRI AUG 11 2006 .DISCUSSION...THE 00Z SOUNDINGS FROM BOISE IDAHO AND MEDFORD OREGON ARE QUITE DRY. SATELLITE IMAGERY SHOWS A DISSIPATING CUMULUS FIELD OVER EASTERN OREGON. THESE TWO PIECES OF INFORMATION LEAD ME TO BELIEVE THAT THE 18Z AND 00Z NAM MODEL IS WAY OVERDONE IN FORECASTING PRECIPITATION FROM EASTERN OREGON THROUGH CENTRAL IDAHO OVERNIGHT. IN ADDITION THIS MODEL PRECIPITATION IS FORECAST TO OCCUR AT AN UNFAVORABLE TIME IN THE DIURNAL CYCLE. THEREFORE...I HAVE OPTED TO UPDATE THE FORECAST IN THE IDAHO MOUNTAIN ZONES AND IN BAKER COUNTY OREGON TO REMOVE ALL MENTION OF PRECIP OVERNIGHT. I HAVE ALSO MODIFIED THE FORECAST OF SKY CONDITIONS TO SHOW LESS CLOUDS AND MORE SMOKE IN THE MOUNTAINS. AREAS OF SMOKE WILL CONTINUE TO BE A PROBLEM NEAR AND DOWNWIND FROM FOREST FIRES. LATE AFTERNOON VISIBLE SATELLITE IMAGERY SHOWED IMPRESSIVE SMOKE PLUMES COMING FROM NUMEROUS FIRES IN CENTRAL IDAHO. WE HAVE ALSO RECEIVED SPOTTER REPORTS OF VISIBILITY LESS THAN ONE MILE NEAR GARDEN VALLEY WHICH IS DOWNWIND FROM THE COMPLEX OF FIRES NEAR OLA. THE REST OF THE FORECAST IS RIGHT ON TRACK FOR COOLER WEATHER ON SATURDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND CONTINUED DRY WEATHER IN THE VALLEYS. .AVIATION...MAINLY VFR CONDITIONS OVER THE AREA TONIGHT AND SATURDAY EXCEPT FOR REDUCED VISIBILITIES IN SMOKE NEAR FIRES. SMOKE WILL LOCALLY REDUCE VISIBILITIES TO 6-10SM FROM THE SURFACE TO AROUND 15000 FEET MSL...ESPECIALLY NEAR FIRES BETWEEN KBOI-KMYL. ISOLATED MOUNTAIN SITES COULD SEE MVFR CONDITIONS IN REDUCED VISIBILITY IN SMOKE AS THE SMOKE SETTLES IN VALLEYS BELOW DEVELOPING INVERSIONS. .PREVIOUS DISCUSSIONS... SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT THROUGH SUNDAY. 2 UPPER LEVEL LOW PRESSURE S/WV TROUGHS WILL SWING THROUGH COMMON TROUGH OVER PACIFIC NORTHWEST TONIGHT/EARLY SAT. THEN PROGRESSIVE HIGH PRESSURE RIDGE IN EASTERN GULF OF ALASKA AT 20Z MOVES OVER SOUTHWEST CANADA SAT NIGHT/SUN SHIFTING NORTHWEST TROUGH EAST OF REGION WITH WEAK RIDGING MOVING INTO CWFA. 1ST S/WV OVER CENTRAL WA AT 20Z APPEARS FAIRLY WEAK ON SATELLITE PIXS/12Z MODELS FOR VERY LOW POPS MAINLY OVER NORTHERN MOUNTAINS THIS EVENING. MOISTURE WILL BE QUITE LIMITED WITH THIS PASSING S/WV BUT THERE IS SOME DYNAMICS ASSOCIATED WITH IT. STRONGER 2ND S/WV OFFSHORE SOUTHWEST BC AT 20Z DIGS FURTHER SOUTH INTO CWFA THAN 1ST S/WV LATER TONIGHT DUE TO 70+ KT H3 NORTHWESTERLY JET. 2ND S/WV SWINGS THROUGH CWFA SAT MORNING INTO EASTERN ID BY AFTERNOON. MOISTURE STILL LIMITED WITH THIS S/WV BUT INCREASED JET DYNAMICS SHIFTS LOW POPS FURTHER SOUTH INTO MOUNTAINS OF SOUTHWEST ID SAT MORNING BEFORE S/WV MOVES EAST OF CWFA BY AFTERNOON. SOUTHEAST ORE ZONES REMAIN ON DRIER SIDE H3 JET SAT FOR JUST SOME CLOUDS FROM THIS PASSING S/WV. UNDER NORTHWESTERLY FLOW ALOFT SAT MAX TEMPS COOL 2-5 DEGREES FROM TODAY/S LEVELS. THIS WOULD BRING SAT MAX TEMPS TO 6-9 DEGREES BELOW SEASONAL LEVELS. AS THE EASTERN GULF OF ALASKA RIDGE MOVES OVER SOUTHWEST CANADA SAT NIGHT/SUN A 3RD S/WV AROUND 55N/140W AT 20Z DIGS SOUTH ALONG NORTHWEST COAST TO DEVELOP A WEAK TROUGH NEAR NORTHERN CA COAST BY AFTERNOON. MOISTURE ASSOCIATED WITH THIS DIGGING S/WV REMAINS EAST OF CWFA SAT NIGHT/SUN FOR DRY CONDITIONS OVER AREA. AS WEAK TROUGH DEVELOPING NEAR NORTHERN CA COAST FLOW ALOFT OVER CWFA BECOMES MORE SOUTHWESTERLY AND HEIGHTS/THICKNESSES OVER CWFA INCREASE SUN ALLOWING MAX TEMPS TO WARM 3-6 DEGREES FROM SAT LEVELS BUT STILL SLIGHTLY BELOW SEASONAL LEVELS. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...A FAIRLY HIGH AMPLITUDE ZONAL FLOW SHOWN BY ALL OPERATIONAL MODELS WILL BRING MAINLY DRY WEATHER AND TEMPERATURE VARIATIONS AROUND 5 DEGREES ON EITHER SIDE OF NORMAL. MODELS AGREE WELL ON TIMING BUT GFS ENSEMBLES SHOW NOTICEABLE BUT NOT LARGE AMPLITUDE SPREAD. WE MADE MINOR TEMPERATURE ADJUSTMENTS TOWARD THE BEST MODELS...THE BIAS CORRECTED ADJMEX AND GFS40. AN EXCEPTION TO THE MAINLY DRY FORECAST WILL BE WEDNESDAY... WHERE WE RAISED POPS BY 10 PERCENT FOR 00Z WEDNESDAY TO 00Z THURSDAY TO BE MORE COMPATIBLE WITH THE DEEPER TROUGH AND GOOD JET SUPPORT. ALTHOUGH THE SOUTHERNMOST ZONES WILL BE DOMINATED BY DRY ZONAL FLOW SLIGHT CHANCE/CHANCE POPS FARTHER NORTH SEEM WELL JUSTIFIED. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION............JB AVIATION..............JA PREVIOUS DISCUSSION...KP/JT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 609 AM MDT FRI AUG 11 2006 IDZ011>016-028>030-ORZ061>064-121215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 509 AM PDT FRI AUG 11 2006 /609 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 9 km away, was scanning. The volume nearest the first event began at 03:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Boise ASOS
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531418.